MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400 DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400 DETACHMENT HANDLE; HCG, KRD
Catalog Number DH1
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a coil embolization procedure, the hospital staff noticed that the distal tip of a penumbra coil 400 detachment handle (handle) was detached upon removal from the packaging.The damaged handle was found prior to use and, therefore, was not used in the procedure.The procedure was completed using another handle.
 
Additional Manufacturer Narrative
Results: the handle nose cone was detached from the handle body.One of the tabs that secures the nose cone to the handle body was fractured.Conclusions: evaluation of the returned handle revealed one of the tabs that secures the nose cone to the handle body was broken.The root cause of the broken tab could not be determined.Penumbra handles are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA COIL 400 DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8139900
Report Number3005168196-2018-02396
Device Sequence Number1910000
Product Code HCG
UDI-Device Identifier00814548011974
UDI-Public00814548011974
Combination Product (Y/N)Y
Initial Reporter CountryCO
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/09/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2021
Device Catalogue NumberDH1
Device Lot NumberF83026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer01/11/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005